MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Implant Pain (4561); Swelling/ Edema (4577); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
Per a report via the legal department the patient had an initial left knee revision on (b)(6) 2017.Approximately 1 year and 4 months after the initial procedure the patient had a left knee revision on (b)(6) 2019 due to pain, discomfort and instability.Approximate 3 years and 3 months after the first revision the patient underwent a second left knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: d7a, h6 health effect - clinical code & health effect - impact code for pain.H6.Investigation- based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the patient¿s pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
Additional information from the legal department is different that what was initially reported from the legal filing.These devices are used for treatment not diagnosis.Pending new investigation.There is no other information available.
 
Event or Problem Description
It was reported via legal documentation that a patient was revised on (b)(6) 2017 with a new optetrak tibial insert, then approximately 4 years, 7 months later (b)(6) 2022 was revised for a second time to a competitor¿s devices.Revision operative report of (b)(6) 2022-post op diagnosis: painful total knee replacement and aseptic loosening left knee.Indications: in view of loosening around the implant and the recall implant it was elected to proceed with revision surgery.Procedure: the femoral and tibial implants were freed from the bone using osteotomes and ¿gentle malleting¿.The patella component was found to be well-seated and in good condition and was not removed.The patient was transferred to the recovery unit in stable condition.Hospital care days: admitted (b)(6) 2022/discharged (b)(6) 2022.There is no other information available.
 
Additional Manufacturer Narrative
Report number: 1038671-2025-00100 this follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 2, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key16806732
Report Number1038671-2023-00819
Device Sequence Number16608160
Product Code JWH
UDI-Device Identifier10885862048257
UDI-Public10885862048257
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number204-22-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/28/2023
06/29/2023
01/07/2025
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date04/28/2023
09/26/2023
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale